A forum for family, friends and carers of pancreatic cancer patients

Moderator: volmod

Forum rules
Please see the messages in our "Rules" section

The posts on this discussion board are made by members of the General Public and are not intended to constitute medical advice
Nardobd
Posts: 479
Joined: Sat Feb 14, 2009 6:25 pm

Re: coming to terms with it all

Postby Nardobd » Tue Nov 09, 2010 8:10 pm

Hi Wendy and Lyn

Hopefully, Lyn, you're feeling a little less fed up and the doctor has spoken to you and changed the tablets to something that suits you better. With these types of medications it's a case of trial and error in my experience but once you find the right thing for you it really does help.

Wendy is so right, everyone grieves in their own way. Its such a difficult process and no one can tell how long you will need to find a new 'normal' - no one ever gets back to the 'normal' prior to the illness.

My thoughts and prayers are with you and if there's anything we can do on the board please don't hesitate to ask.

Love
Nicki xx

wendyh
Posts: 10
Joined: Wed May 26, 2010 4:42 pm

Re: message for lynbo

Postby wendyh » Tue Nov 09, 2010 10:00 pm

Hi Lyn. I hope you have been able to speak to the doctor and either been reassured or changed your medication to something that suits you better. Don't feel daft. This is all new to us and as Nicki had said life will never be the same again. I seem to be forever saying sorry to people for the way I am. I have been told that I have to start a new life now but I just don't want to. I want my old life back. I want Barry back. I know it can't happen but that doesn't stop me wishing.

Barry was 51 in February this year. I know what you mean about spending lots of time with your Andy. Barry gave up work 5 years ago to write a novel, with my support. It was his dream. It was only supposed to be a year but we were just managing on my money so that was OK. Although I think others thought it a bit wierd. He did most of the housework so that I could work more hours. I worked from home too so we were together 24/7. And it worked. We had our little tiffs, of course, and sometimes we needed a few hours apart but on the whole it was great. I didn't realise how great it was until now. How lucky we were. I never said no to Barry about anything and I am so glad.

I really miss the fact that no-one knows what I am doing or where I am. Like if I go shopping, or go and have a lie down, nobody knows or cares. ( I seem to spend a lot of time in my bed now - at all hours of the day) My work office is based in the New Forest and I always had to ring Barry to let him know I was on my way home. Now there is no-one to ring. A friend offered to me to text her to let her know what I am doing or where I am but that just feels a bit too needy. I have to get used to this.

Barry was an avid collector and his stuff is everywhere in the house. Sometimes I find that comforting and other times heartbreaking. It all depends on the day. His family have offered to come and help clear his stuff but I don't want anything to go - not yet. I only unpacked his hospital bag last weekend, I lost him in June. I couldn't change the sheets on the bed for about 10 weeks. His coats are still hanging on the pegs and still smell of him. That breaks my heart too, but I always stop for a sniff. Oh dear I am getting a bit down now. Best stop or I will be starting you off too. Let me know how you are. I will be thinking of you.

Nicki, that you for your thoughts. Hope all is going as well as it can be with you.

Wendy x

PCUK Nurse Jeni
Posts: 1112
Joined: Mon Jun 14, 2010 1:30 pm

Re: coming to terms with it all

Postby PCUK Nurse Jeni » Tue Nov 16, 2010 1:52 pm

Hi Lynn,

I have been reading your posts. So sorry to hear about all that you are going through.

I was concerned when you said about what happened when you took the venlafaxine. I have had a look in my trusty drug book ( I am a nurse), and have found all of the side effects you were experiencing listed as side effects -insomnia, palpitations, agitation, anxiety and hypertonia (also called muscle spasm, which can include the jaw locking feeling).

Did you manage to speak to your GP? I think you will find that alot of people who get tablets such as this, often take a while before they will actually take them. I wouldn't think it is unusual for a GP to hear these stories time after time.

I hope you manage to settle down, and feel back to yourself soon. It does take time, and that is the luxury you can give yourself.

Best wishes,

Jeni.